Alert archive / Alabama / Special Weather Statements in 2021

Special Weather Statement, NWS Huntsville, AL

August 7, 2021Marshall County, Alabama

NWS Huntsville, AL issued this special weather statement at Aug 7, 2021, 11:57 AM CDT for Marshall County, Alabama. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 7, 2021, 11:57 AM CDT (16:57 UTC)
Expired
Aug 7, 2021, 12:45 PM CDT
In force
48 min
Issued by
NWS Huntsville, AL
Hail
0.25 in
Wind
30

County Marshall County, AL

The radar

The Northeast Alabama radar (KHTX), 62 km from the middle of the area, began a volume at 16:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Birmingham, AL (KBMX), launched 12:00Z, 5.0 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 12:00Z on 2021-08-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 612 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 12:00Z on 2021-08-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 37 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
612 J/kg
Mixed-layer CIN
-30 J/kg
Mixed-layer LCL
1006 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
37 m²/s²
0-3 km storm-relative helicity
40 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

360 
WWUS84 KHUN 071657
SPSHUN

Special Weather Statement
National Weather Service Huntsville AL
1157 AM CDT Sat Aug 7 2021
 
ALZ006-008-071745-
Marshall AL-Madison AL-
1157 AM CDT Sat Aug 7 2021

...A strong thunderstorm will impact portions of central Marshall and
south central Madison Counties through 1245 PM CDT...

At 1157 AM CDT, Doppler radar was tracking a strong thunderstorm 7
miles east of Morgan City, or 11 miles north of Arab, moving
southeast at 10 mph.

HAZARD...Winds in excess of 30 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around 
         unsecured objects. Minor damage to outdoor objects is 
         possible.

Locations impacted include...
Guntersville, Owens Cross Roads, Union Grove, Columbus City, Lake
Guntersville St Park and Mountain View.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building. 

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3448 8655 3459 8642 3442 8615 3423 8639
TIME...MOT...LOC 1657Z 316DEG 8KT 3448 8644 

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH

$$

JMS

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Huntsville, AL wrote its last area forecast discussion before this special weather statement went out at Aug 7, 9:58 AM CDT, 1 hour 59 minutes earlier.

Area forecast discussion, Aug 7, 9:58 AM CDT, 1 hour 59 minutes before
Area Forecast Discussion
National Weather Service Huntsville AL
958 AM CDT Sat Aug 7 2021

.NEAR TERM...(Rest of Today)
Issued at 958 AM CDT Sat Aug 7 2021

Showers and thunderstorms are ongoing across our southern Middle
Tennessee counties associated with the upper-level trough moving
through. We are also starting to see a few showers develop some
lightning in north-central Alabama as well. Shower and thunderstorm
activity should mainly be confined to the I-65 corridor eastward
today as the trough moves off to the east. A surface inversion
remains in place this morning, which is keeping these storms from
producing much wind right now, but that should be quickly eroding.
Wind will be the primary threat this afternoon. Storm activity should
be moving east out of Alabama by around sunset this evening.

.SHORT TERM...(Tonight through Sunday night)
Issued at 202 AM CDT Sat Aug 7 2021

Expect dry weather through the overnight hours, but there will be
enough low level moisture to once again result in at least a few
patches of fog. With drier air now into the area and very little to
force convection, have gone with a dry forecast on Sunday with high
temps back around 90 degrees. Better moisture will return to the area
by Monday, as sfc high pressure is pushed east by a shortwave trough
digging over the Great Lakes region.

.LONG TERM...(Monday through Friday)
Issued at 202 AM CDT Sat Aug 7 2021

By Monday, an upper trough will be tracking east through the upper MS
Valley and into the western Great Lakes. The tail end and weaker
portion of this wave will be moving through the TN valley. This will
bring at least low chances of showers or thunderstorms Monday,
especially during peak heating. This wave at 5h quickly dampens out
as it moves east-northeast of the area. An already present Bermuda
ridge at 8h will maintain itself and keep weak south-southwest flow
and moisture in place all week, with PWs staying in the 1.5-1.7 inch
range. Diurnally generated convection is possible each day,
especially from midday into the afternoon hours. Forecast soundings
suggest decent low level lapse rates as well, so will have to monitor
downburst potential each day. See little reason to vary much from
suggested blends for temperatures and precipitation chances. Highs
will be mainly in the lower 90s with lows in the upper 60s to lower
70s.

&&

.AVIATION...(For the 12Z TAFS through 12Z Sunday morning)
Issued at 549 AM CDT Sat Aug 7 2021

Aside from brief MVFR vsbys, VFR flight conditions have persisted
across both terminals this morning. Believe VFR conditions will
continue today outside any diurnal showers/storms, with the better
chance of impacts at KHSV. Due to the isolated coverage of storms
this afternoon, did not feel confident to go higher than VCTS at KHSV
for now.

&&

.HUN WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
TN...NONE.
&&

NEAR TERM...McCoy
SHORT TERM...25
LONG TERM...17
AVIATION...25

For more information please visit our website
at weather.gov/huntsville.
Hazardous weather outlook, Aug 7, 10:40 AM CDT, 1 hour 17 minutes before
Hazardous Weather Outlook
National Weather Service Huntsville AL
1040 AM CDT Sat Aug 7 2021

ALZ001>010-016-TNZ076-096-097-080600-
Lauderdale-Colbert-Franklin AL-Lawrence-Limestone-Madison-Morgan-
Marshall-Jackson-DeKalb-Cullman-Moore-Lincoln-Franklin TN-
1040 AM CDT Sat Aug 7 2021

This Hazardous Weather Outlook is for north Alabama and portions of
southern middle Tennessee.

.DAY ONE...This Afternoon and Tonight...

Isolated to scattered thunderstorms are expected today into early
this evening, especially along and east of the I-65 corridor.

.DAYS TWO THROUGH SEVEN...Sunday through Friday...

There is a chance of mainly afternoon thunderstorms each day Monday
through Friday.

.SPOTTER INFORMATION STATEMENT...

Activation of storm spotters and emergency management personnel is
not anticipated at this time.

In the hours before

Special weather statement, Aug 7, 9:21 AM CDT, 2 hours 36 minutes before
Special Weather Statement
National Weather Service Huntsville AL
921 AM CDT Sat Aug 7 2021

TNZ076-097-071500-
Franklin TN-Moore TN-
921 AM CDT Sat Aug 7 2021

...A strong thunderstorm will impact portions of eastern Moore and
northern Franklin Counties through 1000 AM CDT...

At 920 AM CDT, Doppler radar was tracking a strong thunderstorm near
Tims Ford Lake, or near Lynchburg, moving northeast at 20 mph.

HAZARD...Winds in excess of 30 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Winchester, Lynchburg, Decherd, Estill Springs, Tims Ford Lake, Lexie
Crossroads, Woods Reservoir, Harmony, Arnold AFB and Alto.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3539 8628 3538 8625 3537 8627 3534 8624
      3535 8622 3533 8620 3536 8617 3535 8616
      3536 8616 3534 8603 3531 8600 3532 8598
      3529 8592 3524 8588 3513 8631 3530 8640
      3537 8634 3541 8626
TIME...MOT...LOC 1420Z 245DEG 16KT 3526 8627

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH

JMS
Special weather statement, Aug 7, 11:56 AM CDT, 1 minute before
Special Weather Statement
National Weather Service Huntsville AL
1156 AM CDT Sat Aug 7 2021

ALZ005>008-071745-
Marshall AL-Madison AL-Morgan AL-Limestone AL-
1156 AM CDT Sat Aug 7 2021

...A strong thunderstorm will impact portions of northwestern
Marshall, southwestern Madison, southeastern Limestone and east
central Morgan Counties through 1245 PM CDT...

At 1155 AM CDT, Doppler radar was tracking a strong thunderstorm over
Triana, or 7 miles south of Madison, moving southeast at 10 mph.

HAZARD...Winds in excess of 30 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Redstone Arsenal, Triana, Huntsville International Airport, Laceys
Spring and Valhermoso Springs.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3461 8682 3466 8671 3452 8650 3440 8675
TIME...MOT...LOC 1655Z 326DEG 8KT 3459 8675

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH

JMS
Special weather statement, Aug 7, 11:57 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Huntsville AL
1157 AM CDT Sat Aug 7 2021

ALZ006-008-071745-
Marshall AL-Madison AL-
1157 AM CDT Sat Aug 7 2021

...A strong thunderstorm will impact portions of central Marshall and
south central Madison Counties through 1245 PM CDT...

At 1157 AM CDT, Doppler radar was tracking a strong thunderstorm 7
miles east of Morgan City, or 11 miles north of Arab, moving
southeast at 10 mph.

HAZARD...Winds in excess of 30 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Guntersville, Owens Cross Roads, Union Grove, Columbus City, Lake
Guntersville St Park and Mountain View.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3448 8655 3459 8642 3442 8615 3423 8639
TIME...MOT...LOC 1657Z 316DEG 8KT 3448 8644

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH

JMS

The office that day

Everything else NWS Huntsville, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 7, 11:56 AM CDTSpecial Weather StatementHUNMorgan49 min
Aug 7, 9:21 AM CDTSpecial Weather StatementHUNMoore39 min

Nearby

Special Weather Statements in Alabama, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.